just over 7months now I was diagnosed with an over active thyroid (hyperthyroidism) I was initially put on 5mg of carbimazole and 120mg of propranolol my conditions got worse and so was told to up my carbimazole to 10mg, however that had no effect either so another 12weeks past and was told to go to 20mg. For 8weeks I was doin ok, not great but a lil better, I then developed severe stomach cramps which after test in hospital I was diagnosed with graves disease and told my cramps was due to my thyroid not being controlled and was told to up my carbimazole 40mg and return to hospital for blood test 2weeks later. I returned and was asked to return again the following week continuing with 40mg. Not much change so was then told to go up to 60mg they wasn't very happy about puttin me on such a high dose but my thyroid level was over 80 so they felt it appropriate. I returned the following week and my levels had halved so went back down to 40mg and weekly monitoring. I then saw a different specialist 5weeks ago who said to go back to 60mg as my levels wasn't any different and he will see me in 6weeks. 2weeks ago I had a hemiplegic migraine, lost feeling down my left hand side and was told it may be a result of my over active thyroid as it's still not under control but they didn't look any further into it and sent me home. I've since been very unwell, fever, headaches constantly, lack of sleep, severe diarrhea, shakes, very very emotional and just generally not well. I went back to my GP yesterday and he said I'm have a severe side effect of having such a high dose of carbimazole for such a long time without being monitored so he lowered my dose to 40mg, gave me tramadol for my headaches and said he will be in touch with my specialist to tell him.
I don't feel I'm getting anywhere with this and have spent 28yrs a very healthy person but I've never been so ill as I have in the last 7months. Anyone got any advice as to what I can do? Thank u x
I don t know if this is relevant but I read on this site in an answer by Dr Lowe that propranolol when taken with thyroxine negates the effect of the thyroxine.I wonder if this the same with carbimizole.
Will look into it. Tnx. X
Carbimazole is an anti-thyroid drug. Propranolol, a widely-used beta blocker, also has a mild anti-thyroid effect, so if anything would enhance the effect of carbimazole. It’s often prescribed for people who are hypERthyroid, to take the edge off their symptoms while waiting for carbimazole to take full effect, but may not be the best beta blocker for people who are hypOthyroid.